Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 30, 2005, 5:26 AM MDT for Tooele County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 5:26 AM MDT (11:26 UTC)
- Expired
- May 30, 2005, 6:00 AM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 121 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 301130
SVRSLC
UTC045-301200-
/O.NEW.KSLC.SV.W.0018.050530T1126Z-050530T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 AM MDT MON MAY 30 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TOOELE COUNTY IN UTAH
THIS INCLUDES THE CITY OF DUGWAY
* UNTIL 600 AM MDT
* AT 528 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DUGWAY...AND
MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF CLOVER BY 600 AM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4018 11299 3993 11260 3998 11226 4005 11219
4028 11221 4064 11241
$$1 follow-up statement
000
WWUS55 KSLC 301141
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
541 AM MDT MON MAY 30 2005
UTC045-301200-
/O.CON.KSLC.SV.W.0018.000000T0000Z-050530T1200Z/
TOOELE UT-
541 AM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 AM MDT FOR
SOUTHEASTERN TOOELE COUNTY...
AT 540 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED OVER THE RUSH VALLEY...MOVING
NORTHEAST AT 10 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4018 11299 3993 11260 3998 11226 4005 11219
4028 11221 4064 11241
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:18 AM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 30, 3:18 AM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 AM MDT MON MAY 30 2005
.SYNOPSIS...A STORM SYSTEM WILL BE OVER UTAH TODAY. HIGH PRESSURE
ALOFT WILL MOVE IN BRIEFLY FOR TUESDAY PRIOR TO THE ARRIVAL OF
ANOTHER WEATHER DISTURBANCE BY MIDWEEK.
&&
.DISCUSSION...UPPER LOW NOW NEAR KELY WILL TRACK OVER CENTRAL UTAH
TODAY. LARGE AREA OF DEFORMATION NORTH OF THE LOW WARRANTS HIGH POPS
FOR TODAY. LOW THEN MOVES INTO COLORADO TONIGHT WITH WEAK RIDGING
ALOFT FOR TUESDAY AFTERNOON AND TUESDAY NIGHT. RIDGE SHIFTS EAST
WEDNESDAY AS A TROUGH DEVELOPS OVER THE GREAT BASIN PER GFS. NEXT
MONTH STARTS OUT COOL AND UNSETTLED. TEMPERATURES NORMAL OR BELOW
THROUGH THE WEEK.
&&
.HYDRO...COOLER TEMPERATURES THIS WEEK...ESPECIALLY OVER THE NRN
HALF OF THE STATE WILL REDUCE SNOWMELT RATE. STILL SOME CONCERN FOR
THE LOGAN RIVER DRAINAGE AS THE POTENTIAL EXISTS FOR SIGNIFICANT
RAINFALL TODAY.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING OCCASIONAL MVFR
CEILINGS...BRIEFLY IFR...THROUGH 15Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING UPPER SEVIER RIVER.
FLOOD WATCH UPPER WEBER RIVER.
FLOOD WATCH LOGAN RIVER IN CACHE COUNTY.
FLOOD WATCH AMERICAN FORK AND DRY CREEKS IN UTAH COUNTY.
FLOOD WATCH COTTONWOOD CREEKS IN SALT LAKE COUNTY
FLOOD WATCH FOR RIVERS DRAINING THE UINTA SOUTH SLOPE.
WY...NONE.
GIBSONHazardous weather outlook, May 29, 11:00 PM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1100 PM MDT SUN MAY 29 2005 UTZ001>008-301300- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- 1100 PM MDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST UTAH. .DAY ONE... TODAY A STORM SYSTEM MOVING INTO NORTHEAST NEVADA LATE THIS AFTERNOON WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTHWEST UTAH. SOME STRONG THUNDERSTORMS ARE POSSIBLE...ESPECIALLY OVER BOX ELDER AND TOOELE COUNTIES THIS EVENING. ALSO STRONG WINDS ACROSS NORTHWEST UTAH DESERTS...SEE SLCNPWSLC. RIVERS AND STREAMS AHEAD OF THE STORM WILL CONTINUE TO RUN HIGH. FLOOD WATCHES ARE IN EFFECT FOR SOME OF THE HIGHER FLOWING RIVERS AND STREAMS ON NORTHWEST UTAH. SEE THE LATEST FLOOD WATCHES AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY LOCALLY HEAVY RAINS ARE POSSIBLE NEAR THE IDAHO BORDER ON MONDAY. COOLER TEMPERATURES WILL SETTLE OVER THE AREA THROUGH THIS WEEK...AND INTO THE WEEKEND. THESE COOLER TEMPERATURES WILL SLOW THE SNOWMELT OVER THE HIGH COUNTRY...ALLEVIATING SOME OF THE FLOODING THREAT FROM SNOWMELT RUNOFF. UTZ009>021-WYZ021-301300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 645 AM MDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH... AND FOR EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY WARMER TEMPERATURES WILL MAINTAIN THE RAPID SNOW MELT ACROSS THE REGION. MANY CREEKS AND RIVERS ARE FLOWING AT HIGH LEVELS IN UTAH... WITH SOME FLOODING CONTINUING. REFER TO THE LATEST FLOOD PRODUCTS FOR DETAILS ON CURRENT AND EXPECTED FLOODING. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY COOLER TEMPERATURES WILL SLOW THE SNOW MELT AT THE HIGHER ELEVATIONS DURING THE WEEK. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH... WITH SOME AREAS OF FLOODING POSSIBLE OR CONTINUING ALONG THE SEVIER RIVER. FOLLOW THE LATEST FLOOD PRODUCTS FOR DETAILS ON ANY FLOODING.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 56 min |
| May 29, 7:42 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 48 min |
| May 29, 8:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 45 min |
| May 29, 9:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 40 min |
| May 30, 5:04 AM MDT | Severe Thunderstorm Warning | SLC | Tooele | 26 min |
| May 30, 6:00 AM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 30 min |
| May 30, 7:04 AM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 26 min |
| May 30, 7:24 AM MDT | Flash Flood Warning | SLC | Tooele | 96 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.